Diarrhea

"In the midst of movement and chaos, keep stillness inside of you."
~ Deepak Chopra


What is it?

Diarrhea is defined as having more than three bowel movements in a day accompanied by loose stools. It is a symptom, rather than a disease and is often induced as a result of radiation (rare in ovarian cancer treatment) or chemotherapy. Other possible causes of diarrhea include:

If you suspect your chemo is causing your diarrhea, the following guidelines suggest when to call your healthcare provider:

Conventional Wisdom:

Chemo-induced diarrhea is usually short-lived and generally resolves on its own with treatment cessation.  There are many effective over-the-counter solutions available to control moderate diarrhea.  Conditions such as those listed above which persist after self-medication should be brought to the attention of your health care provider for immediate evaluation.

Self Help:

Things you can do to minimize the effects of chemotherapy-induced diarrhea:

volunteer Might I Suggest:
drugstore.com

| Home | Coping with Chemo | Reading & Resources | Hope & Healing | Nutrition | Recurrence | Friends & Family | About |


We strongly encourage you to talk with your health care professional about your specific medical condition and treatments. The information contained in this website is meant to be helpful and educational, but is not a substitute for medical advice.